MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA097902A
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Concomitant medical products and therapy dates: calcium, fish oil, lysine, niacin, vitamin b and c.
 
Event or Problem Description
On (b)(6) 2020 the patient underwent endovascular treatment of an aortic aneurysm using investigational tambe devices.Two gore® viabahn® vbx balloon expandable endoprostheses (vbx) were utilized in the patient's superior mesenteric artery (sma).On (b)(6) 2020 branch stenosis of the sma was observed at the transition between the aortic segment and the branch vessel segment in the bridging vbx device.It was reportedly suspected that the cause of the stenosis was the investigational tambe device ¿settling¿ into its final seal position which may have resulted in slight kinking of the sma branch stent.Blood flow was reportedly present.On the same day balloon angioplasty, stenting, and selective angiography of the sma via left brachial cutdown and second order cannulation of the sma was performed.The adverse event was deemed resolved on (b)(6) 2020.There were no further reported issues.
 
Additional Manufacturer Narrative
H6.Investigation findings: code 213 the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.According to the gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu), hazards and adverse events that may occur include, but are not limited to, device related stenosis.H6.Investigation findings: code 3233 updated to code 213.H6.Investigation conclusions: code 11 updated to code 4315.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12549257
Report Number2017233-2021-02412
Device Sequence Number17423714
Product Code PRL
UDI-Device Identifier00733132637607
UDI-Public00733132637607
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model NumberBXA097902A
Device Catalogue NumberBXA097902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight109